MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S25
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: r93w7h.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the nslg2s25 device received the upper jaw damaged at the proximal side.In addition, the energy button was detached and not returned.A test button was reattached to the device and it was recognized.Because the jaw was damaged not all functional testing could be performed with the generator.The condition of the jaws prevented the functionality of the jaw.The device was unable to cycle open and close.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Although no conclusion could be reached as to how the button detached from the device it should be noted that our manufacturing process verifies the presence and functionality of the device prior to shipping.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a gynaecological procedure, the surgeon used the device and after 3 uses it was broken at the connection of the jaws.Another device was used.There were no patient consequences.

Brand Name
ENSEAL G2 STRAIGHT JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
MDR Report Key14407198
Report Number3005075853-2022-03160
Device Sequence Number17533967
Product Code GEI
UDI-Device Identifier10705036014126
UDI-Public10705036014126
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberNSLG2S25
Device Catalogue NumberNSLG2S25
Device Lot NumberR94K1N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown